MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter hole distal to suture wing." no adverse trend was identified.Received 1 used picc line.The reported complaint description is confirmed for hole in catheter tubing near suture wing.No manufacturing non-conformance was observed during sample evaluation.Id and od measurements of catheter tubing were taken near the hole (proximal body end of catheter) and they met specification.Hole is likely a fatigue flexural failure due to catheter tubing being repeatedly kinked.All piccs are 100% air leak tested during production so a hole in the catheter tubing would be identified during this inspection.Securing the picc suture wing too close to the exit site likely resulted in the catheter tubing being kinked.Hole in catheter is related to handling damage of the device during use.
 
Event or Problem Description
As reported by angiodynamics' distributor in the uk, a picc device fractured at the suture wing location.It was originally stated that the fracture occurred during the implantation procedure, however, examination of the condition of the returned sample on (b)(6) showed that it had been implanted for a length of time, thus needed to be removed and replaced.No patient injury or complications were reported.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8704891
Report Number1317056-2019-00076
Device Sequence Number19288080
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberH965458110
Device Lot Number5281863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1